Texas, 2021Heat in Texas, June 6, 2021
June 6, 2021 · NWS BRO · 2 events in 2 counties and zones
High pressure built across the Rio Grande Valley/Deep South Texas region during the June 6-8 period and onshore winds remained persistent. Dewpoints in the mid 70s lead to very humid conditions across the area, and combined with highest ambient temperatures across portions of Zapata and Starr counties in the triple digits, heat indices met or exceeded 111 or 112 degrees.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure built across the Rio Grande Valley/Deep South Texas region during the June 6-8 period and onshore winds remained persistent. Dewpoints in the mid 70s lead to very humid conditions across the area, and combined with highest ambient temperatures across portions of Zapata and Starr counties in the triple digits, heat indices met or exceeded 111 or 112 degrees. Heat Advisories were in effect each afternoon June 6th through 8th for heat indices of 111 degrees or greater for a few hours across Zapata, Starr and Jim Hogg County on June 7th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 6, 1:35 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 6, 1:35 PM CST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
235 PM CDT Sun Jun 6 2021
.SHORT TERM (Tonight through Monday Night): High pressure continues to
build across Deep South Texas with gusty SSE winds along the coast
continuing into Monday night. Dewpoints in the mid 70s have
continued very humid conditions across the CWA, bumping heat indices
over 100 for all locations and over 105 near the border. Highs
across portions of Zapata and Starr counties may reach triple digits
today, pushing heat indices toward 111 or 112. A Heat Advisory was
issued for this afternoon for those locations. Slightly warmer
temperatures Monday afternoon with similar humidity values will push
heat indices to 112 or 113 as well for Zapata and Starr, with
another Heat Advisory potentially needed. A Wind Advisory may be
needed as well Monday afternoon along the lower Texas coast as the
pressure gradient tightens a little more.
.LONG TERM (Tuesday through Sunday): Warmer temperatures and dry
conditions will continue through the long term as mid level
ridging continues to build across south Texas. While mentionable
rain chances will be kept out of the forecast, can not rule out a
slight chance of sea breeze convection from mid to late week.
Later this week an inverted 500 mb trough will develop over the SW
Gulf, but impacts will remain minimal. At the surface, high
pressure builds over the SE US coast and low pressure will deepen
to our west tightening the pressure gradient creating breezy
conditions for Tuesday. This gradient will weaken through the rest
of the week with light to moderate winds for the reminder of the
long term. Temperatures will be warm this week with heat
advisories possible on Tuesday for Starr and Zapata counties. The
airmass will begin to dry out beginning on Wednesday with
continued warm temperatures, but heat indices will not be as high.
&&
.MARINE (Now through Monday Night): Moderate and gusty SSE winds
will continue through the short term period, especially during
afternoon and early evening hours as high pressure builds across
Texas. A Small Craft Advisory is in effect across the bay through 9
PM this evening, with the strongest winds currently occurring north
of Port Mansfield. SCAs may be needed across the Gulf tonight or
Monday as seas begin to respond to the persistent elevated winds.
Another SCA will likely be needed across the bay Monday.
Tuesday through Saturday: With a tight pressure gradient to
start the period, small craft caution will likely be needed through
Tuesday due to elevated winds and seas. As the pressure gradient
along the lower Texas coast decreases mid to late week, favorable
marine conditions will return.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 79 91 79 90 / 0 0 0 0
BROWNSVILLE 80 92 80 92 / 0 0 0 0
HARLINGEN 79 94 79 93 / 0 0 0 0
MCALLEN 78 96 79 95 / 0 0 0 0
RIO GRANDE CITY 77 103 78 101 / 0 0 0 0
SOUTH PADRE ISLAND 80 85 80 84 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 6 PM CDT this evening for TXZ248-252.
GM...Small Craft Advisory until 9 PM CDT this evening for GMZ130-132-
135.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
56-Hallman/Short Term
68-McGinnis/Long TermHazardous weather outlook, Jun 6, 2:21 AM CST, 12 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
321 AM CDT Sun Jun 6 2021
TXZ248>257-351-353-071100-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
321 AM CDT Sun Jun 6 2021
This Hazardous Weather Outlook is for portions of Deep South
Texas.
.DAY ONE...Today and Tonight
There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
An elevated risk of rip currents is possible at the local beaches
Monday through Friday.
A Wind Advisory may be needed for the coastal counties of Deep
South Texas and the Rio Grande Valley on Monday.
A Heat Advisory may be needed for the western portion of Deep
South Texas and the Rio Grande Valley during the afternoon hours
of Monday and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Skywarn spotter activation will not be needed.
GMZ130-132-135-150-155-170-175-071100-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
321 AM CDT Sun Jun 6 2021
This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.
.DAY ONE...Today and Tonight
A Small Craft Advisory is in effect for the Laguna Madre from 12
PM CDT to 9 PM CDT today.
Additional Small Craft Advisories are possible along the Lower
Texas Coast tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Additional Small Craft Advisories are possible along the Lower
Texas Coast Monday and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Skywarn spotter activation will not be needed.
Heat, Zapata
- When
- June 6, 3:15 PM CST to 5:35 PM CST
- Where
- Zapata forecast zone
- Reported by
- AWOS
- Coordinates
- 27.001, -99.169 (the zone’s center; the record gives no point)
The Zapata County Airport Automated Weather Observing System reported a little over 2 hours of heat indices meeting or exceeding 111 degrees. There were no illnesses or fatalities reported.
Heat, Starr
- When
- June 6, 3:15 PM CST to 5:35 PM CST
- Where
- Starr forecast zone
- Reported by
- AWOS
- Coordinates
- 26.562, -98.738 (the zone’s center; the record gives no point)
The Zapata County Automated Weather Observing System reported just over 2 hours of heat indices meeting or exceeding 111 degrees, and by proxy, it is reasonable that Starr County near the Rio Grande also received 2 hours of these conditions. The Mesowest locations near Falcon Dam reported several hours between 111 and 116, but these raw data are considered several degrees too high (in both temperature and dew point). A reduction supports two to three hours of 111. There were no illnesses or fatalities reported.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 6 to 7, 20213 deaths · 3 events
- Flash Flooding and Flooding in Texas, June 6 to 8, 20211 death · 1 injured · $15,000 · 50 kt wind · 12 events
- Rip Current in Alabama, June 6, 20211 death · 1 injured · 1 event
- Flash Flooding and Flood in Mississippi, June 6 to 8, 2021$2.6 million · 59 kt wind · 24 events
- Tornadoes and Flash Flooding in Arkansas, June 6 to 10, 2021$500,000 · EF0 · 55 events
- Flash Flooding in Oklahoma, June 6 to 7, 2021$170,000 · 8 events
- Hail and Damaging Winds in Georgia, June 6, 2021$48,000 · 1.5 in hail · 8 events
- Flash Flood and Hail in Oklahoma, June 6 to 7, 2021$2,000 · 2.75 in hail · 9 events
- Hail in Wyoming, June 6, 20211.75 in hail · 5 events
- Flash Flood and Damaging Wind in Mississippi, June 6, 202152 kt wind · 2 events
- Tornado and Hail in Colorado, June 6, 20211.75 in hail · 2 events
- Flash Flood and Hail in North Carolina, June 6, 2021$2,000 · 0.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 970202, 970203.